advertisement
Question
Posted by: Susie | 2005/07/12

Flourextine Meds

Dear CS,

Sorry to hear that you are not well, I hope you are well again very soon. I have not been on this site for a while. But now I have a question for you: I have been on the above meds since April this year. I am feeling much much better and I am just wondering if I can stop taking the meds? If so, must I stop gradualy as in one tab every second day, for like 2 weeks? I have actually forgotten to take them for 3 days now and I feel fine!

Thanks for your time.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Thanks for you good wishes, Susie. NO, don't stop the meds yet. Fluoxetine is an effective antidepressant, but all good experts recommend that with a depression, one should stay on such meds AFTER one has begun feeling well again, for a least 6 to 9 months, until the underlying chemical imbalances have more thoroughly sorted themselves out. THEN, you can stop them, if you're still feeling fine. Right now, you may still, feel OK after 3 days, partly because it takes a while for a Depression to come back again, and partly because Fluoxetine is the slowest of its family to get eliminated from the body, so there will still be some of it present in your system.
For the same reason, it is usually not necessary to sagger the withdrawal from Fluoxetine, as even if one stops abruptly ( as you did this time ) it tends to reduce gradually over several days.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Joanne E | 2005/07/13

hell no - you must be on them for at least 8-12 months, then go off them.

I went AMA and quit cold turkey and I was ok, but does not mean that it is the right way to do it

Reply to Joanne E
Posted by: k | 2005/07/12

I was on that medication , do u feel it helped? I dont feel it helped one bit. I also had to ween off slowly but my psychiatrist said that flouxetene is the easiest one to ween off. Ive changed now and have had better results, but different strokes for different folks

Reply to k

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement